Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2025, 3:55 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 3:55 PM MST (22:55 UTC)
- Expired
- Jul 13, 2025, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
681
WGUS55 KTWC 132255
FFWTWC
AZC003-140200-
/O.NEW.KTWC.FF.W.0015.250713T2255Z-250714T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
355 PM MST Sun Jul 13 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Cochise County in southeastern Arizona...
* Until 700 PM MST.
* At 355 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Rucker Canyon.
This includes the following streams and drainages...
Rucker Canyon, Cave Creek, Pridham Creek, Onion Creek, Pinery
Creek, Turkey Creek, Ash Creek, Whitewater Draw and East Turkey
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3192 10930 3185 10937 3175 10937 3171 10934
3169 10928 3172 10923 3178 10920 3187 10919
3193 10923
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KM2 follow-up statements
952
WGUS75 KTWC 140029
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
529 PM MST Sun Jul 13 2025
AZC003-140200-
/O.CON.KTWC.FF.W.0015.000000T0000Z-250714T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
529 PM MST Sun Jul 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR EAST CENTRAL COCHISE COUNTY...
At 529 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 1 inch of rain has
fallen. Additional rainfall amounts of 0.2 to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Rucker Canyon.
This includes the following streams and drainages...
Rucker Canyon, Cave Creek, Pridham Creek, Onion Creek, Pinery
Creek, Turkey Creek, Ash Creek, Whitewater Draw and East Turkey
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3192 10930 3185 10937 3175 10937 3171 10934
3169 10928 3172 10923 3178 10920 3187 10919
3193 10923
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KM049
WGUS75 KTWC 140150
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
650 PM MST Sun Jul 13 2025
AZC003-140200-
/O.EXP.KTWC.FF.W.0015.000000T0000Z-250714T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
650 PM MST Sun Jul 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR EAST
CENTRAL COCHISE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3192 10930 3185 10937 3175 10937 3171 10934
3169 10928 3172 10923 3178 10920 3187 10919
3193 10923
$$
KMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 12:37 PM MST, 3 hours 18 minutes earlier. Its key messages:
- Scattered thunderstorm activity this afternoon and evening will likely create blowing dust through areas of Greenlee, Graham, and Cochise counties. Isolated activity may move as far west as the Tucson area Sunday evening.
- Increasing chances for monsoon activity is expected this coming work week. Adequate moisture for increased flash flood concerns may arrive by mid-week.
- High temperatures transition from above normal through Monday to near or slightly below normal for the remainder of the week.
Area forecast discussion, Jul 13, 12:37 PM MST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1237 PM MST Sun Jul 13 2025 .SYNOPSIS...Above normal temperatures will continue through Monday. Increasing monsoon activity is expected in to begin today in areas east and south of Tucson. These chances increase across southeastern Arizona through the work week. As moisture and storm chances increase, temperatures will drop back down to seasonable levels Tuesday onwards. && .KEY MESSAGES... - Scattered thunderstorm activity this afternoon and evening will likely create blowing dust through areas of Greenlee, Graham, and Cochise counties. Isolated activity may move as far west as the Tucson area Sunday evening. - Increasing chances for monsoon activity is expected this coming work week. Adequate moisture for increased flash flood concerns may arrive by mid-week. - High temperatures transition from above normal through Monday to near or slightly below normal for the remainder of the week. && .DISCUSSION... Build ups and isolated storms are starting to form along the ridgelines of the Sky Islands and the White Mountains. Minor to Moderate HeatRisk today as high temperatures will be around 100 to 105 degrees this afternoon. Today is still looking to be an active monsoon day. The 18Z upper air sounding launched from TUS shows that there is around 1400 J/kg of DCAPE with about 800 J/kg of MU CAPE. SPC mesonalysis indicates that CAPE will increase this afternoon to values around 1000 J/kg. PWATS observed by the sounding are 1.22 inches which coincides with satellite derived PWATs around 1 to 1.25 inches across Pinal county to Santa Cruz county. PWATs decrease to 0.8 to 1.0 inches in far western Pima county and northern Graham and Greenlee counties. More moisture may be advected into the area from convection later this afternoon into the evening. Several convective allowing models are showing two convective systems developing, one in Graham and Greenlee counties and the other in Cochise and Santa Cruz counties. The Graham and Greenlee counties system has storms starting noon to 1 PM moving south- southwest off the Whites. The other system in Cochise and Santa Cruz counties has storms developing around 1 to 2 PM moving west- southwest. Both systems have the potential for strong, gusty outflows, locally heavy rainfall and blowing dust. There is a Blowing Dust Advisory for these counties (with the exception of Santa Cruz) until 8 PM. With blowing dust expect visibilities to be between 1/4 to 3 miles. There is a lower chance (20-30 percent) for storms to impact the Tucson area however there is still the potential for blowing dust to move into the area from storms to the west or south. There is also the potential for a strong storm to push moisture and lift into the Tucson area that could initiate storms to develop. If that does happen, storms in the Tucson area would be later this afternoon into the early evening hours. The atmospheric pattern we are in throughout this coming week is driven by the oscillation and ever-evolving magnitude of an upper level low pressure center near northern Baja and a high pressure center in southeast New Mexico/ northern Mexico. The low pressure center goes through a cycle of strengthening off the coast of Baja, moving eastward into northern Baja/ far southwestern Arizona, then weakening and moving back west off the coast of northern Baja. At the same time, high pressure is weakening and receding southward, strengthens and pushes into southern New Mexico then weakens again. Because of this gradually evolving cycle, we continually get the ingredients needed for thunderstorms to develop this week. The interaction between the low and the high draw in moisture, instability, and suitable wind alignment. Mean 700 to 300 mb winds will initially be from the north to northeast early in the week transitioning to be from the southeast by the end of the week. Due to the aforementioned atmospheric set up, thunderstorm impacts to start the week will mainly be strong, gusty outflow winds and blowing dust and transition to strong gusty winds and flash flooding by the middle to end of the week. && .AVIATION...Valid through 15/00Z Scattered thunderstorms expected to develop from 13/19Z-13/22Z over the White Mountains north of KSAD and along higher terrain from KOLS through KDUG. Isolated to scattered thunderstorm activity will move off these mountains and spread across southeastern Arizona, especially east of KTUS. Isolated thunderstorms possible in KTUS vicinity between 14/01Z and 14/04Z, though with less confidence in this outcome at this time. Wind gusts of 40-50 kts and blowing dust possible with any thunderstorm, which may bring 1-3 mile visibilities in blowing dust east and south of KTUS between 13/20Z- 14/04Z. Isolated strong wind gusts may briefly produce even lower visibilities at times. Otherwise winds today mainly light and west to northwest, with the exception of KSAD with 10-15 kt northwesterly winds and gusts up to 30 kts. Winds tonight become light and terrain driven. Additional thunderstorm activity likely tomorrow afternoon and evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An uptick in monsoon activity is expected to begin today and persist throughout the week. Temperatures will remain above normal through tomorrow, then drop back down to near or slightly below normal by mid week. Winds will remain westerly from 10-15 mph, with occasional gusts at or above 25 mph. Afternoon RH values in the low lying areas will be between 10-15% through Monday, then 20-30% through the remainder of the week. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 2 PM this afternoon to 8 PM MST this evening for AZZ507>509. && Malarkey Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 13, 3:55 PM MST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
355 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Hail 2 ENE Sierra Vista 31.57N 110.29W
07/13/2025 M1.00 Inch Cochise AZ Trained Spotter
Trained spotter reports 1 inch hail lasting
for approximately 5 minutes.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:26 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 49 min |
| Jul 13, 3:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Jul 13, 4:10 PM MST | Dust Storm Warning | TWC | Cochise | 65 min |
| Jul 13, 4:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 51 min |
| Jul 13, 4:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 13, 4:55 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.